Alert archive / Kansas / High Wind Watches in 2012

High Wind Watch 2, NWS Goodland, KS

February 19, 20128 counties in Kansas; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this high wind watch at Feb 19, 2012, 12:08 PM CST for 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It took effect at Feb 20, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 12:08 PM CST (18:08 UTC)
In effect from
Feb 20, 2012, 12:00 PM CST
Expired
Feb 20, 2012, 4:40 AM CST
In force
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2998 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS73 KGLD 191808
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1108 AM MST SUN FEB 19 2012

KSZ001-002-013-014-027-028-041-042-NEZ079-080-200000-
/O.NEW.KGLD.HW.A.0002.120220T1800Z-120221T0000Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
1108 AM MST SUN FEB 19 2012 /1208 PM CST SUN FEB 19 2012/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE MID TO LATE
  MONDAY MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE
  DECREASING LATE MONDAY AFTERNOON.

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH
  GUSTS OF UP TO 60 MPH. 

* OTHER IMPACTS...LIGHT SNOW DURING THE AFTERNOON MAY BRIEFLY
  RESULT IN NEAR BLIZZARD CONDITIONS AT TIMES...ESPECIALLY IN OPEN
  COUNTRY. SNOW AMOUNTS ARE EXPECTED TO BE LESS THAN AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
2 follow-up statements
500 
WWUS73 KGLD 192359
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MST SUN FEB 19 2012

KSZ001-002-013-014-027-028-041-042-NEZ079-080-201000-
/O.CON.KGLD.HW.A.0002.120220T1800Z-120221T0000Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
459 PM MST SUN FEB 19 2012 /559 PM CST SUN FEB 19 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE MID TO LATE 
  MONDAY MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE 
  DECREASING LATE MONDAY AFTERNOON. 

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS OF UP TO 60 MPH. 

* OTHER IMPACTS...LIGHT SNOW DURING THE AFTERNOON MAY BRIEFLY 
  RESULT IN NEAR BLIZZARD CONDITIONS AT TIMES...ESPECIALLY IN 
  OPEN COUNTRY. SNOW AMOUNTS ARE EXPECTED TO BE LESS THAN AN 
  INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
207 
WWUS73 KGLD 201040
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
340 AM MST MON FEB 20 2012

KSZ013-027-028-041-042-201800-
/O.UPG.KGLD.HW.A.0002.120220T1800Z-120221T0000Z/
/O.NEW.KGLD.HW.W.0002.120220T1800Z-120221T0000Z/
SHERMAN-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...GOODLAND...SHARON SPRINGS...OAKLEY...
TRIBUNE...LEOTI
340 AM MST MON FEB 20 2012 /440 AM CST MON FEB 20 2012/

...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE MID TO LATE
  MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING
  LATE. 

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS OF UP TO 60 MPH. 

* OTHER IMPACTS...LIGHT SNOW DURING THE LATE MORNING THROUGH
  AFTERNOON MAY BRIEFLY RESULT IN VISIBILITIES LOWERING TO ONE
  HALF MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. SNOW AMOUNTS
  ARE EXPECTED TO BE LESS THAN AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ092-201800-
/O.NEW.KGLD.HW.W.0002.120220T1200Z-120221T0000Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
340 AM MST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE MID TO LATE
  MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING
  LATE. 

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS OF UP TO 60 MPH. 

* OTHER IMPACTS...LIGHT SNOW DURING THE LATE MORNING THROUGH
  AFTERNOON MAY BRIEFLY RESULT IN VISIBILITIES LOWERING TO ONE
  HALF MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. SNOW AMOUNTS
  ARE EXPECTED TO BE LESS THAN AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ001-002-014-NEZ079-080-201800-
/O.UPG.KGLD.HW.A.0002.120220T1800Z-120221T0000Z/
/O.NEW.KGLD.WI.Y.0006.120220T1800Z-120221T0000Z/
CHEYENNE KS-RAWLINS-THOMAS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...COLBY...
BENKELMAN...TRENTON
340 AM MST MON FEB 20 2012 /440 AM CST MON FEB 20 2012/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING
TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE DURING THE
  MORNING AND AFTERNOON HOURS BEFORE DECREASING TOWARD SUNSET. 

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH
  GUSTS OF 45 TO 55 MPH. 

* OTHER IMPACTS...LIGHT SNOW DURING THE LATE MORNING THROUGH
  AFTERNOON MAY BRIEFLY RESULT IN VISIBILITIES LOWERING TO ONE
  HALF MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. SNOW AMOUNTS
  ARE EXPECTED TO BE LESS THAN AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-015-029-201800-
/O.NEW.KGLD.WI.Y.0006.120220T1800Z-120221T0000Z/
DECATUR-SHERIDAN-GOVE-
INCLUDING THE CITIES OF...OBERLIN...HOXIE...QUINTER
440 AM CST MON FEB 20 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING/DURATION...NORTHWEST WINDS WILL INCREASE DURING THE
  AFTERNOON HOURS BEFORE DECREASING AROUND SUNSET. 

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH
  GUSTS OF 45 TO 50 MPH.

* OTHER IMPACTS...SNOW OR A MIX OF RAIN AND SNOW IS ALSO EXPECTED.
  THE COMBINATION OF ANY SNOW THAT FALLS AND THE STRONG WINDS WILL
  CREATE LOWERED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Feb 19, 11:44 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 19, 11:44 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1044 AM MST SUN FEB 19 2012

.UPDATE...
ISSUED AT 946 AM MST SUN FEB 19 2012

VISIBILITIES HAVE IMPROVED ACROSS THE ADVISORY AREA...WITH WEB
CAMERAS SHOWING A DISTINCT IMPROVEMENT OVER THE PAST HOUR.
THEREFORE...WELL LET DENSE FOG ADVISORY GO A LITTLE EARLY.
ALTHOUGH CLEARING IS BEING OBSERVED ACROSS EXTREME SOUTHWEST
KANSAS...NOT SURE EASTERN CWA WILL CLEAR OUT AT THIS POINT AND
HAVE BEGUN TO TREND TEMPS DOWN. BEFORE MAKING A RADICAL
CHANGE...WANT TO SEE HOW TEMPS RESPOND OVER NEXT HOUR.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 215 AM MST SUN FEB 19 2012

TODAY...LOW LEVEL STRATUS AND FOG CONTINUES TO MOVE NORTHWARD AT
20-25 MPH EARLY THIS MORNING. BY SUNRISE MAY SEE ENTIRE FORECAST
AREA UNDER THE CLOUDS AND FOG WHICH MAY LAST LONGER THEN CURRENTLY
EXPECTED. SHOULD SEE A GRADUAL DECREASE IN THESE CLOUDS TOWARD
LATE MORNING/EARLY AFTERNOON...HOWEVER THICK CIRRUS CLOUDS WILL
OVERSPREAD THE AREA FROM THE WEST AHEAD OF AN APPROACHING STORM SYSTEM.
SHOULD SEE AFTERNOON HIGHS GENERALLY IN THE 50S...HOWEVER GIVEN
POSSIBLE EXTENT OF LOW CLOUDS LONGER THEN EXPECTED AND CIRRUS MAY
PUT A DENT IN DIURNAL HEATING AND PRODUCE SLIGHTLY COOLER
READINGS. SOUTH/SOUTHEAST WINDS OF 15 TO 25 MPH WILL BE COMMON BY
LATE MORNING AND CONTINUE THROUGH THE DAY.

TONIGHT...MODEST CHANGES IN THE STRENGTH AND TIMING OF WHAT WAS AN
OPEN WAVE THE PAST FEW DAYS HAVE DEVELOPED WITH NEARLY ALL THE
MODELS NOW CLOSING OFF THE LOW AS IT MOVES TOWARD SOUTH CENTRAL
COLORADO BY 12Z MONDAY. AHEAD OF THIS LOW AM EXPECTING A RETURN TO
LOW CLOUDS AND FOG FOR MUCH OF THE AREA. MAY SEE SOME LIGHT RAIN
OR LIGHT SNOW ACROSS THE FAR EAST AND NORTH AFTER MIDNIGHT WHERE
BETTER 850-500 MOISTURE EXISTS. OVERNIGHT LOWS ABOVE NORMAL.

MONDAY...UPPER LOW QUICKLY MOVES ACROSS SOUTHEAST COLORADO DURING
THE AFTERNOON REACHING SOUTH CENTRAL KANSAS BY THE END OF THE DAY.
AS IT DOES...SHOULD SEE SOME WRAPAROUND PRECIPITATION MOVE IN FROM
WEST TO EAST. BEST CHANCE FOR SNOW WILL BE GENERALLY ALONG AND
WEST OF THE CO/KS BORDER BUT WOULDNT BE SURPRISED IF ITS A BIT
FURTHER EAST. GIVEN THE RATHER SIGNIFICANT CHANGE WONT JUMP TOO
MUCH ON IT SHOULD LATER RUNS CHANGE. STRONG NORTHWEST WINDS WILL
DEVELOP WITH THE WRAPAROUND PRECIPITATION WITH ADVISORY CRITERIA
GUSTS A GOOD BET. THE COMBINATION OF THE EXPECTED SNOW AND WIND
WILL CREATE AREAS OF BLOWING SNOW AND HAVE ADDED THAT TO THE
FORECAST. ACCUMULATING SNOW IS VERY POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 215 AM MST SUN FEB 19 2012

MONDAY NIGHT...PRECIPITATION WILL QUICKLY END FROM WEST TO EAST
EARLY MONDAY NIGHT ALONG WITH DECREASING WIND.

TUESDAY...UPPER TROUGH AND AN INCREASE IN CLOUDS MOVES INTO THE
AREA BUT RIGHT NOW IT APPEARS TO BE DRY. HIGH TEMPERATURES
CURRENTLY ADVERTISED IN THE 40S AND 50S. HOWEVER...DEPENDING ON
HOW MUCH SNOW FALLS WITH MONDAYS SYSTEM THERE MAY BE ENOUGH
SNOWCOVER TO CAUSE LATER FORECASTS TO LOWER THE HIGHS.

WEDNESDAY THROUGH SATURDAY...

NORTHWEST FLOW WILL BE IN PLACE THROUGH FRIDAY. PATTERN WILL BEGIN
TO SHIFT FRIDAY NIGHT/SATURDAY AS A RIDGE BUILDS EAST.

GUIDANCE IN BETTER AGREEMENT ON PASSAGE OF SHORTWAVE TROUGH THROUGH
THE NORTHERN PLAINS WEDNESDAY NIGHT/THURSDAY...WITH ASSOCIATED COLD
FRONT DROPPING SOUTH ACROSS CWA BY EARLY THURSDAY MORNING. EXIT
REGION OF H25-H3 JET LINGERS OVER HIGH PLAINS DURING THIS
PERIOD...PROVIDING AMPLE LIFT FOR RAIN/SNOW. BIGGER QUESTION WILL BE
HOW MUCH MOISTURE WILL BE PRESENT ACROSS THE AREA...WITH FLOW
GENERALLY DOWNSLOPE OUT OF THE NW. WITH CONSIDERABLE DIFFERENCES
BETWEEN GFS/ECMWF IN REGARDS TO MOISTURE ADVECTION BELOW MID LEVEL
MOISTURE AXIS...I FELT MOST COMFORTABLE KEEPING SLIGHT CHANCE POPS
IN PLACE FOR NOW. OVERALL IM NOT THAT CONFIDENT IN MEASURABLE
PRECIP.

I INCREASED TEMPERATURES ON WEDNESDAY WITH GUIDANCE SHOWING DECENT
WAA AHEAD OF APPROACHING COLD FRONT. GUIDANCE WOULD SUPPORT NEAR
NORMAL TO BELOW NORMAL HIGHS THURSDAY/FRIDAY WITH ADVERTISED H85
TEMPS BY GFS/ECMWF AROUND 0C...AND CLOUD COVER THURSDAY. AT THE SAME
TIME WITH NW DOWNSLOPE AND AIRMASS GENERALLY OUT OF THE PAC
NW...ADVERTISED CAA MAY BE OVERDONE. WITH RIDGE BUILDING OVER CWA
SATURDAY ALONG WITH DECENT WAA...EXPECTING RETURN OF MILD TEMPS IN
THE 50S...POSSIBLY WARMER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1044 AM MST SUN FEB 19 2012

MAIN CONCERNS FOR THE PERIOD ARE HOW CEILINGS WILL CHANGE THIS
AFTERNOON AND THE RATE AT WHICH CONDITIONS WILL DETERIORATE
TONIGHT. CEILINGS HAVE BEEN SLOW TO MIX UPWARD TODAY...WITH KGLD
NOW BARELY INTO THE MVFR RANGE AND KMCK HOLDING WITH IFR CEILINGS.
DESPITE KMCK FIRMLY IN IFR CEILINGS AT THE MOMENT...EXPECTING
MIXING TO BRING KMCK UP TO MVFR THIS AFTERNOON. AS A LOW PRESSURE
SYSTEM APPROACHES THIS EVENING...CONDITIONS WILL DECREASE AT THE
TERMINALS...WITH STRONGER WINDS EXPECTED AT KGLD. CEILINGS SHOULD
SET THE FLIGHT CATEGORIES...WITH CEILINGS IN THE 200 TO 300 FT
RANGE. NEAR THE END OF THE PERIOD...WINDS WILL INCREASE
FURTHER AND SHIFT TO THE NORTHWEST...AND THE POSSIBILITY FOR
PRECIPITATION WILL INCREASE. PRECIPITATION IS MORE LIKELY AFTER
THE PERIOD...AND THERE IS STILL MUCH UNCERTAINTY REGARDING
PLACEMENT NEAR THE TERMINALS...SO HAVE LEFT MENTION OF PRECIP OUT
OF THIS TAF CYCLE.

CJS

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
KS...NONE.
NE...NONE.
&&

UPDATE...JRM
SHORT TERM...007
LONG TERM....007/DR
AVIATION...CJS
Hazardous weather outlook, Feb 19, 4:50 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
350 AM MST SUN FEB 19 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
350 AM MST SUN FEB 19 2012 /450 AM CST SUN FEB 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WITH VISIBILITIES AS LOW AS ONE HALF MILE WILL BE
COMMON THROUGH LATE MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN INTENSIFYING STORM SYSTEM REMAINS ON TRACK TO MOVE ACROSS THE
AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. AREAS OF FOG AND REDUCED
VISIBILITIES WILL RETURN TO MUCH OF THE AREA TONIGHT. LIGHT SNOW
WILL MOVE INTO FAR EASTERN COLORADO MONDAY MORNING ON THE
BACKSIDE OF THIS SYSTEM SLOWLY SPREADING EAST ACROSS THE COLORADO
KANSAS BORDER BY LATE MORNING OR EARLY AFTERNOON BEFORE CONTINUING
EAST LATE IN THE DAY INTO EARLY MONDAY NIGHT AS THE STORM EXITS
THE AREA. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
ARE ALSO EXPECTED WITH THE SNOW CREATING AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES. AT THIS TIME LIGHT ACCUMULATIONS OF SNOW
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

High Wind Watches in Kansas, 2012High Wind Watches in Nebraska, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.